Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    How to successfully come off olanzapine?

    I was prescribed olanzapine 4 months ago by my GP for anxiety and depression following the death of my husband. After taking it for about 2 months I tried to come off this medication due to the weight gain and it also did not help the depression. I tapered the dose slowly and carefully and was off the medication for about 3 weeks when I had the worst insomnia and anxiety I have ever experienced, my GP recommended I restart the olanzapine and that has helped but I don't want to be on this medication long term. How do I successfully come off it without having the horrendous side effects?
  • Find a professional to answer your question

  • 1

    Agree

    13

    Thanks

    Dr Zhuang Miao

    Psychiatrist

    Dr Zhuang Miao is a general adult psychiatrist and a Fellow of The Royal Australian and New Zealand College of Psychiatrists. Dr Miao works as … View Profile

    Hi.

    I am sorry to hear about your loss.

    Fistly, I would suggest a review of your depression as depression can cause insomnia if it is not treated. You may need antidepressant if you still suffer from depression. Secondly, it looks like you need to reduce the Olanzapine dosage very slowly before you stop it.

    Hope this helps.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Sponsor(s)

Empowering Australians to make better health choices